Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 119, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 8, 2016, 2:25 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 2:25 PM PST (22:25 UTC)
- Expired
- Dec 9, 2016, 3:00 PM PST
- In force
- 25 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
649 WHUS76 KEKA 082225 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 PM PST THU DEC 8 2016 PZZ470-090630- /O.NEW.KEKA.SC.Y.0119.161208T2225Z-161210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 225 PM PST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST FRIDAY. * WINDS...SW WIND 10 TO 20 KT. GUSTS TO 30 KT. STRONGEST WINDS NEAR OREGON WATERS. * WAVES/SEAS...SW 9 FEET AT AROUND 10 SECONDS. SEAS WILL BUILD UP TO 14 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
743 WHUS76 KEKA 090116 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 516 PM PST THU DEC 8 2016 PZZ450-090800- /O.EXB.KEKA.SC.Y.0119.000000T0000Z-161209T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 516 PM PST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...SW WIND 15 TO 25 KT. GUSTS TO 30 KT. STRONGEST WINDS NEAR OREGON WATERS. * WAVES/SEAS...SW 8 TO 10 FEET AT AROUND 8 SECONDS. SEAS WILL SUBSIDE SLIGHTLY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-090930- /O.CON.KEKA.SC.Y.0119.000000T0000Z-161210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 516 PM PST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... * WINDS...SW WIND 15 TO 20 KT. GUSTS TO 30 KT. STRONGEST WINDS NEAR OREGON WATERS. * WAVES/SEAS...SW 8 TO 10 FEET AT AROUND 8 SECONDS. SEAS WILL BUILD UP TO 14 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
163 WHUS76 KEKA 090438 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 PM PST THU DEC 8 2016 PZZ470-091245- /O.CON.KEKA.SC.Y.0119.000000T0000Z-161210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 838 PM PST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... * WINDS...SW WIND 15 TO 20 KT. STRONGEST WINDS NEAR OREGON WATERS. * WAVES/SEAS...SW 8 TO 10 FEET AT AROUND 8 SECONDS. SEAS WILL BUILD UP TO 14 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-090800- /O.CON.KEKA.SC.Y.0119.000000T0000Z-161209T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 838 PM PST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...SW WIND 15 TO 20 KT. STRONGEST WINDS NEAR OREGON WATERS. * WAVES/SEAS...SW 8 FEET 8 SECONDS. SEAS WILL SUBSIDE SLIGHTLY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
756 WHUS76 KEKA 091032 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 AM PST FRI DEC 9 2016 PZZ470-091845- /O.CON.KEKA.SC.Y.0119.000000T0000Z-161210T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 232 AM PST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SW 10 TO 20 KT DIMINISHING TONIGHT. * WAVES/SEAS...W AROUND 8 AROUND 8 SECONDS BUILDING TO 9 FEET AROUND 13 SECONDS TONIGHT. SEAS WILL BUILD TO AROUND 10 FEET AT 12 SECONDS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
716 WHUS76 KEKA 091656 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 856 AM PST FRI DEC 9 2016 PZZ470-092300- /O.EXT.KEKA.SC.Y.0119.000000T0000Z-161209T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 856 AM PST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...SW 10 TO 20 KT. * WAVES/SEAS...W 8 FEET AT 9 SECONDS BUILDING TO 9 FEET AROUND 13 SECONDS TONIGHT. SEAS WILL BUILD TO AROUND 10 FEET AT 12 SECONDS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
995 WHUS76 KEKA 092257 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 PM PST FRI DEC 9 2016 PZZ470-100700- /O.EXP.KEKA.SC.Y.0119.000000T0000Z-161209T2300Z/ /O.NEW.KEKA.SW.Y.0003.161211T0200Z-161212T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 257 PM PST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM SATURDAY TO 6 PM PST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 6 PM PST SUNDAY. * WAVES/SEAS...NW 9 TO 10 FEET AT 10 TO 12 SECONDS * THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FROM LAST NIGHT THROUGH THIS AFTERNOON WAS ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 3:59 AM PST, 10 hours 26 minutes earlier.
Area forecast discussion, Dec 8, 3:59 AM PST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
359 AM PST Thu Dec 8 2016
.SYNOPSIS...A broad upper trough was located over the Gulf of
Alaska Thursday morning, with shortwave ridging occurring
downstream over coastal OR/WA/BC. An occluded low-level cyclone
was positioned beneath the upper trough, with its associated
frontal wave/warm front progressing east to northwestern CA early
this morning. Moderate precipitation associated with 850 mb WAA
has subsequently moved E away from the EKA CWA. However, moist
zonal flow remains focused over the region, and will maintain
elevated precipitation chances throughout the short and long term
forecast periods.
&&
.DISCUSSION...Temperatures are currently moderating across NWRN CA
Thursday morning...most quickly in the 850-700 mb layer (and
immediate surface coastal locations)...and more slowly for inland
surface locations. In addition, dry midlevel air has spread
across the region, which has aided in shutting off snowfall (due
to warming cloud tops/lack of ice production), with precipitation
now falling as light rain and/or drizzle. However, chain
requirements continue across Trinity County for highways 36, 3,
and 299. Thus, a winter weather advisory remains in effect until
18Z. In addition, a SLY 40-45 kt 925 mb speed max is in the
process of spreading north along the coast. This speed max will
transition to a broad area of 30-40 kt SWLY flow by midday.
Between this period of transition, gusts to 50 mph will be
possible for ridges above 2000 feet.
Friday and Saturday...rain remains in the forecast due to a
quasi-stationary fetch of subtropical moisture spreading east
across the Pacific and NRN CA. Preferred the GFS and ECMWF during
this time period due to good consensus with the stream of
moisture. Going into Saturday afternoon, model guidance indicates
850 mb temperatures will cool to around 0 to -3 C over the
northern half of the CWA. As a result, snow levels will fall to
3500-4500 feet, yielding several inches of snow over the high
terrain of Trinity, Humboldt, and Del Norte Counties.
&&
.LONG TERM...(Saturday night through Wednesday)...Periods of rain
will continue at times Saturday night through Wednesday as a
series of cold fronts and low pressure troughs impact northwestern
California increasing the atmospheric moisture across the region.
A brief break in rain showers will occur on Sunday. However a
wetter system will traverse the region early next week. Rainfall
will be greater on Tuesday with rain mixed with snow occurring
over the higher terrain across some inland areas. Temperatures
will remain cool with mostly cloudy skies and periods of rain
occurring.
&&
.AVIATION...A front offshore will continue to generate periods
of light rain today and tonight. MVFR ceilings and visibilities will
be the rule, however light rain and misty air will occasionally
produce IFR conditions. Moist conditions will persist overnight and
no improvement is expected.
&&
.MARINE...Southerly winds and short period seas have been slowly
increasing north of Cape Mendo through the night. Meanwhile winds
have been diminishing south of the Cape. Seas have been up to 15 ft
at 10 seconds at the CDIP buoy anchored WSW of Cape Mendo. The North
Spit buoy on the other hand has been shielded from the southerly
waves and was only up to 7 ft at 9 seconds as of 3AM. Expect near
GALE conditions with gusts to 35-40kt and building steep wind waves
north of the Cape Mendocino through the morning hours. Gales for the
northern inner waters still does look probable except around the
Cape. As the surface low tracks northward today, expect to see a
ramp up in winds around Pt St George where gusts to 35 kt are
possible into the afternoon hours.
After the low lifts out to the north tonight, winds and seas will
decline. Seas will probably be rough and uncomfortable and an
advisory may be necessary for hazardous seas. Current indications
are for the short period waves to decay rapidly with the demise of
the strong southerly winds.
A westerly swell will build on Fri and spread into the inner waters
Fri Night and Sat. It does look squared with heights of 12-15 ft at
13-15 seconds. An advisory for hazardous seas will be necessary.
The wave model continues to indicate a sharp and unrealistic drop in
seas for the latter portion of the weekend into early next week. The
wave model has been too low with these westerly swell groups and
hazardous seas may persist through the weekend. Confidence is low.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 10 AM PST this morning for CAZ107-
108.
Wind Advisory until noon PST today for CAZ102-105.
Wind Advisory until 9 AM PST this morning for CAZ104-106.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 4 PM PST this afternoon for PZZ470.
Small Craft Advisory until 9 AM PST this morning for PZZ455.
Small Craft Advisory until 4 PM PST this afternoon for PZZ450.
Gale Warning until 4 AM PST early this morning for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 8, 12:56 PM PST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1256 PM PST THU DEC 8 2016 CAZ101>113-092100- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 1256 PM PST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 10:49 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 12 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.